MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. AUTOBAHN; AUTOBAHN TI TROCHANTERIC NAIL, 10X230MM, 125°, RIGHT

GLOBUS MEDICAL, INC. AUTOBAHN; AUTOBAHN TI TROCHANTERIC NAIL, 10X230MM, 125°, RIGHT
Model Number 1176.9202S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery was needed to remove an autobahn ti trochanteric nail that had broken post operatively.
 
Additional Manufacturer Narrative
The device was available for evaluation.The nail was returned along with the other implants in the construct, including a lag screw and locking screw.A fracture was observed in the nail at the anterior-superior wall of the distal screw slot.Deformation of material around the slot and on the locking screw are consistent with torsional loading of the nail.The nail fracture appears to have originated at the interface between the locking screw and anterior-medial wall of the nail slot as a result of external rotation of the distal fragment.The crack likely propagated from the anterior-medial corner of the slot to the anterior-lateral corner of the slot.Due to the fracture, the internal slot dimensions could not be verified, but the distal diameter and slot wall thicknesses measure within specification.The surgeon confirmed that the fracture had occurred around 6 weeks post-surgery with the patient immediately weight-bearing as tolerated.There were no complications during nail removal.The cause of nail breakage is likely excessive in vivo torsional loading.Nail fracture due to excessive torsional loads is a known risk.The risk evaluation meets expectations and residual risk has been reduced as far as possible and the benefit of the device outweighs the residual risk.

Brand Name
AUTOBAHN
Common Device Name
AUTOBAHN TI TROCHANTERIC NAIL, 10X230MM, 125°, RIGHT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19477207
Report Number3004142400-2024-00114
Device Sequence Number6913917
Product Code HSB
UDI-Device Identifier00193982504571
UDI-Public00193982504571
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171108
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1176.9202S
Device Lot NumberGBA370MA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown